Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 63, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 11, 1995, 8:17 AM EDT for Greene County, North Carolina. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 8:17 AM EDT (12:17 UTC)
- Expired
- Jul 11, 1995, 9:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Greene County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2691 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 111215 RRA SVRMHX NCC079-111300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 817 AM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL NORTH CAROLINA ...GREENE COUNTY AT 810 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WILSON COUNTY MOVING SOUTHEAST TOWARD GREENE COUNTY. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND GUSTY WINDS TO 60 MPH AS IT ENTERS GREENE COUNTY. THE STORM WILL BE IN THE VICINITY OF WALSTONBURG AND LINDELL AROUND 825 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO AVOID DRIVING INTO AREAS WHERE WATER COVERS THE ROADt. CG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:41 PM EDT, 11 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 8:41 PM EDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 841 PM EDT MON JUL 10 1995 CWF: VERY LGHT WNDS WL CONT...LOOKS LIKE S/SE MAIN DIR NOT REALLY BIG DEAL SINCE LESS THAN 10 KT. PROB CAN GO WDLY SCT WITH TSTMS FOR REMAINDER OF NIGHT. DISC: AXIS OF INSTAB AND ASSOCIATED CONVECTION HAS MOVED WEST OUT OF MHX CWA. LIKE LAST FEW NIGHT WDLY SCT TO ISOLATED NOCTURNAL SHWRS AND TSTMS POSSIBLE POPS PROB AROUND 20. SATL DOES SHOW SCT CONVECTION OVER OH VLY AHEAD OF VORT LOBE AND THIS MAY ALSO HELP TRIGR SOME PRECIP LATER ON. COULD BE SOME FOG WITH THE LIGHT WINDS AND HIGH LOL LVL MOISTURE WHERE IT RAINED TODAY. .MHX...NONE. FREDERICK
In the hours before
Special weather statement, Jul 11, 6:00 AM EDT, 2 hours 17 minutes before
NCZ029-044>047-079>081-111200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 600 AM EDT TUE JUL 11 1995 ...STRONG THUNDERSTORMS ARE MOVING INTO THE NORTHERN COASTAL PLAIN... AT 600 AM DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING TOWARD MARTIN AND PITT COUNTIES. THESE STORMS WILL LIKELY PRODUCE GUSTY WINDS TO 45 MPH ALONG WITH SMALL HAIL AND TORRENTIAL DOWNPOURS. THE STORMS ALSO CONTAIN FREQUENT DEADLY CLOUD TO GROUND LIGHTNING STROKES. DOPPLER RADAR ESTIMATED THAT UP TO TWO INCHES OF RAIN IS ALSO LIKELY IN A SHORT TIME PERIOD WHICH WILL CAUSE PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. THE STORMS ARE EXPECTED TO REACH THE WILLIAMSTON AND GREENVILLE AREAS BETWEEN 645 AND 700 AM. WHEN THREATENING WEATHER APPROACHES SEEK SAFE SHELTER IMMEDIATELY...STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. CG
Special weather statement, Jul 11, 7:00 AM EDT, 1 hour 17 minutes before
NCZ029-044>047-079>081-103-503-111300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 700 AM EDT TUE JUL 11 1995 ...STRONG THUNDERSTORMS CONTINUE TO MARCH SOUTHEAST ACROSS THE COASTAL PLAIN AND NORTHERN COASTAL AREA... AT 650 AM DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM NORTHWEST OF ELIZABETH CITY TO WILLIAMSTON TO JUST NORTH OF GREENVILLE. THIS LINE WAS MOVING TO THE SOUTHEAST AT 30 MPH. GUSTY WINDS TO 45 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS LINE AS IT MOVES THROUGH PLYMOUTH AROUND 710 AM AND COLUMBIA AT ABOUT 735 AM. DOPPLER RADAR CONTINUED TO ESTIMATE ONE TO TWO INCHES OF RAIN WILL ALSO OCCUR WITH THE PASSAGE OF THIS LINE AND PONDING OF WATER ON ROADS AND BRIEF MINOR FLOODING OF LOW LYING AREAS IS QUITE LIKELY. MARINE INTERESTS ON THE ALBEMARLE SOUND WILL ALSO LIKELY RECEIVE BRIEF GUSTY WINDS AND TORRENTIAL DOWNPOURS AND ARE ADVISED TO SEEK SAFE HARBOR UNTIL THE STORMS PASS. WHEN THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY...STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION OR POSSIBLE WARNINGS. CG
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:51 PM EDT | Tornado Warning | MHX | Carteret | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.